Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 28, NWS Riverton, WY

November 20, 2012Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Nov 20, 2012, 2:52 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Nov 21, 2012, 8:00 AM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2012, 2:52 PM MST (21:52 UTC)
In effect from
Nov 21, 2012, 8:00 AM MST
Expired
Nov 22, 2012, 8:00 AM MST
In force
24 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WWUS75 KRIW 202152
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 PM MST TUE NOV 20 2012

...VERY STRONG WINDS POSSIBLE ACROSS PARTS OF CENTRAL WYOMING
WEDNESDAY AND WEDNESDAY NIGHT...

.A STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT MAY
PRODUCE HIGH WINDS ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE
RANGES WEDNESDAY INTO WEDNESDAY EVENING. AS THE COLD FRONT BLASTS
SOUTHEAST THROUGH THE DUBOIS TO CROWHEART AREA WEDNESDAY
EVENING...HIGH WINDS MAY DEVELOP IN THIS AREA AND CONTINUE OVERNIGHT.

WYZ019-211100-
/O.NEW.KRIW.HW.A.0028.121121T1500Z-121122T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
252 PM MST TUE NOV 20 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH THE
  MORNING ON WEDNESDAY...POTENTIALLY BECOMING HIGH WINDS BY LATER IN THE
  MORNING OR EARLY AFTERNOON. THE POTENTIAL FOR HIGH WINDS WILL
  CONTINUE THROUGH WEDNESDAY EVENING WHEN A STRONG COLD FRONT
  MOVES EAST ACROSS THE AREA. EVEN TONIGHT...SOUTHWEST WINDS WILL
  BLOW 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY
  GAP SHOULD BE ALERT FOR THESE VERY STRONG AND SOMETIMES ERRATIC
  SOUTHWEST WINDS WEDNESDAY INTO WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ016-211100-
/O.NEW.KRIW.HW.A.0028.121122T0300Z-121122T1500Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
252 PM MST TUE NOV 20 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL PUSH SOUTHEAST
  ACROSS THE AREA WEDNESDAY EVENING WITH THE THREAT OF VERY STRONG
  NORTHWEST WINDS DEVELOPING AND CONTINUING UNTIL AROUND SUNRISE
  THURSDAY. 

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS BETWEEN CROWHEART AND DUBOIS SHOULD BE
  PREPARED FOR POTENTIALLY VERY STRONG AND ERRATIC WINDS WEDNESDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
1 follow-up statement
775 
WWUS75 KRIW 210840
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
140 AM MST WED NOV 21 2012

...VERY STRONG WINDS EXPECTED ACROSS PARTS OF CENTRAL WYOMING
TODAY AND TONIGHT...

.A STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL
BEGIN TO PRODUCE HIGH WINDS ACROSS NATRONA COUNTY AND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGES TODAY AND TONIGHT. AS THE COLD
FRONT BLASTS SOUTHEAST THROUGH THE DUBOIS TO CROWHEART AREA
THIS EVENING...HIGH WINDS MAY DEVELOP IN THIS AREA AND CONTINUE
OVERNIGHT.

WYZ019-212230-
/O.UPG.KRIW.HW.A.0028.121121T1500Z-121122T0600Z/
/O.NEW.KRIW.HW.W.0030.121121T1500Z-121122T0900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
140 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST
THURSDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. 

* SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH THE
  MORNING AND WILL BEGIN TO GUST IN EXCESS OF 60 MPH BY NOON. THE
  POTENTIAL FOR HIGH WINDS WILL CONTINUE THROUGH THE EVENING WHEN
  A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. OUTSIDE OF THE
  VALID WARNING TIME...SOUTHWEST WINDS WILL CONTINUE BLOW 20 TO 30
  MPH WITH GUSTS OVER 40 MPH THROUGH EARLY THURSDAY MORNING.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVELERS BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY
  GAP SHOULD BE ALERT FOR THESE VERY STRONG AND SOMETIMES ERRATIC
  SOUTHWEST WINDS TODAY THROUGH EARLY THANKSGIVING MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-212230-
/O.NEW.KRIW.HW.W.0030.121121T1500Z-121122T0900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
140 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST
THURSDAY. 

* SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH THE
  MORNING AND WILL BEGIN TO GUST IN EXCESS OF 60 MPH BY NOON. THE
  POTENTIAL FOR HIGH WINDS WILL CONTINUE THROUGH THE EVENING WHEN
  A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. OUTSIDE OF THE
  VALID WARNING TIME...SOUTHWEST WINDS WILL CONTINUE BLOW 20 TO 30
  MPH WITH GUSTS OVER 40 MPH THROUGH EARLY THURSDAY MORNING.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVELERS BETWEEN HILAND AND CASPER...ALONG
  INTERSTATE 25...AND STATE HIGHWAY 220 BETWEEN MUDDY GAP AND
  CASPER SHOULD BE ALERT FOR THESE VERY STRONG AND SOMETIMES
  ERRATIC SOUTHWEST WINDS TODAY THROUGH THANKSGIVING MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ016-212230-
/O.CON.KRIW.HW.A.0028.121122T0300Z-121122T1500Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
140 AM MST WED NOV 21 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL PUSH SOUTHEAST
  ACROSS THE AREA THIS EVENING WITH THE THREAT OF VERY STRONG
  NORTHWEST WINDS DEVELOPING AND CONTINUING UNTIL AROUND SUNRISE
  THURSDAY.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELERS BETWEEN CROWHEART AND DUBOIS SHOULD BE 
  PREPARED FOR POTENTIALLY VERY STRONG AND ERRATIC WINDS 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 20, 2:35 PM MST, 17 minutes earlier.

Area forecast discussion, Nov 20, 2:35 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST TUE NOV 20 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY
LIGHT SNOW FALLING IN THE NORTHWEST MOUNTAINS DUE TO SOME
ISENTROPIC UPGLIDE AND RIGHT ENTRANCE REGION JET STREAK DYNAMICS.
THIS SIGNATURE DECREASES RAPIDLY THIS EVENING WITH THE THREAT OF
ACCUMULATING SNOW DIMINISHING. THE TROUGH SPINNING JUST OF THE
PACNW COAST WILL MOVE QUICKLY INLAND OVERNIGHT AND THEN MOVE
QUICKLY TOWARDS WESTERN WYOMING. THE COMBINATION OF ISENTROPIC
UPGLIDE AND INCREASING JET STREAK DYNAMICS WILL START THE SNOW IN
THE NW MOUNTAINS QUICKLY DURING THE MORNING...BECOMING WIDESPREAD
BY MIDDAY AND CONTINUING INTO WEDNESDAY EVENING BEFORE GRADUALLY
DECREASING AND TAPERING OFF BEHIND THE FRONT. VALLEYS WILL START
OFF AS RAIN BUT QUICKLY CHANGE TO SNOW AS THE COLD AIR MOVES IN TOWARDS
DARK. SNOW AMOUNTS WILL BE GENERALLY IN THE 4-7 INCH RANGE FOR THE
MOUNTAINS WITH LOCALLY HIGHER AMOUNTS BUT THE COMBINATION OF WIND
AND SNOW AND HOLIDAY TRAVEL MAY REQUIRE A WINTER WEATHER ADVISORY
FOR WEDNESDAY INTO WEDNESDAY EVENING FOR THE TETONS AND
YELLOWSTONE NATIONAL PARK. AHEAD OF THIS WEATHER SYSTEM...WINDS
WILL INCREASE ACROSS THE WIND CORRIDOR ON WEDNESDAY AS BACKING H7
FLOW HOOKS UP WITH THE LOW LEVEL WIND AND GRADIENT TO POTENTIALLY
PRODUCE HIGH WINDS ACROSS ZONE 19. ZONE 20...THE CASPER
ZONE...COULD SEE IT BRIEFLY IN THE NORMALLY WINDY SPOT NEAR CASPER
MOUNTAIN WEDNESDAY AFTERNOON AND THEN THE WESTERLY FAVORED AREAS
ALONG 20-26 COULD SEE BRIEF HIGH WINDS WITH FROPA WEDNESDAY
EVENING. IT DOESN'T LOOK WIDESPREAD ATTM SO HOLDING OFF ON ANY
HIGHLIGHTS FOR ZONE 20. ANOTHER WINDY AREA WITH THE POTENTIAL FOR
HIGH WINDS IS ZONE 16...THE DUBOIS ZONE. AS THE FRONT BLASTS E TO
SE ACROSS THE AREA...IT WILL BE AIDED BY A 120KT JET ALOFT AND
50KT H7 WINDS. THE SURFACE GRADIENT IS ORIENTED A LITTLE TOO WLY
BUT IT'S CLOSE SO HAVE ISSUED A HIGH WIND WATCH FOR WEDNESDAY
NIGHT...03Z-15Z THURSDAY. OTHERWISE...MOST AREAS WILL BE WINDY
WITH FROPA WITH A LESSER CHANCE OF HIGH WINDS IN THE WIND RIVER
BASIN. GENERALLY JUST KEEPING GUSTS IN THE 40-45 MPH RANGE FOR NOW
UNLESS TRENDS LOOK BETTER. ANOTHER WINDY AREA WILL BE NORTHERN
JOHNSON COUNTY ON THURSDAY BEHIND THE FRONT AND AS A SECONDARY NLY
FRONT MOVES IN WITH BIG PRESSURE RISES ACROSS MONTANA. AS THE
FRONT BLASTS EAST ACROSS THE I80 CORRIDOR...WE MIGHT SEE A QUICK
SWATH OF SNOW SHOWERS MOVE ALONG WITH IT. SAME GOES ACROSS THE
NORTH ON THE CYCLONIC SIDE OF THE JET. CLEARING AND COLD THURSDAY
NIGHT WITH WARM ADVECTION MOVING IN ALOFT. LITTLE BIT OF FRESH
SNOW AND THIS DEVELOPING INVERSION MAY REDEVELOP SOME MORE FOG IN
THE WESTERN VALLEYS/BASINS. FRIDAY WILL BE DRY WITH WARMING
TEMPERATURES...ESPECIALLY MOUNTAINS... FOOTHILLS AND BREEZY AREAS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
A GENERALLY DRY NORTHWEST FLOW WILL BEGIN THE FORECAST PERIOD.
HOWEVER...THIS DRIER FLOW WILL BE VERY QUICK LIVED AS MOISTURE
BEGINS TO MOVE TOWARDS WYOMING EARLY SATURDAY MORNING. EXPECT SOME
LIGHT SNOWFALL ACROSS THE NORTHWEST MOUNTAINS THROUGH THE AFTERNOON
HOURS OF SATURDAY. MODELS HAVE SOME DISAGREEMENT ON THE PLACEMENT OF
MOISTURE ASSOCIATED WITH THIS UPCOMING DISTURBANCE. THE GFS IS MORE
WIDESPREAD WITH THE COVERAGE...AND INCLUDES MUCH OF THE NORTHERN
THIRD OF THE STATE. THE ECMWF SHOWS A SLOWER PROGRESSION. LEANING
TOWARDS THE SLOWER SOLUTION WITH THE CURRENT FORECAST.

A COLD FRONT MOVING SOUTH OUT OF CANADA WILL BRING A SURGE OF COLDER
AIR ACROSS THE STATE ON SUNDAY. ALONG WITH COOLER
TEMPERATURES...SHOWER ACTIVITY WILL BE PRESENT ACROSS THE
AREA...SPREADING SOUTH THROUGH THE DAY. MUCH OF THE FORECAST AREA
WILL SEE THE OPPORTUNITY FOR SNOWFALL BY SUNDAY EVENING. FURTHER
COOLING IS EXPECTED FOR MONDAY...WITH CONTINUED SNOWFALL THROUGH
MONDAY AFTERNOON.

DRIER NORTHWEST FLOW WILL THEN RETURN MONDAY NIGHT...THOUGH ENOUGH
LINGERING MOISTURE WILL KEEP SOME SNOWFALL POSSIBLE OVER THE
NORTHERN MOUNTAINS...AND AROUND JACKSON VALLEY. TEMPERATURES WILL
ALSO HAVE THE ABILITY TO WARM ON MONDAY.

.AVIATION.../00Z ISSUANCE/
EAST OF THE DIVIDE...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. HOWEVER...WIND IS EXPECTED TO INCREASE OVER FAVORED
LOCATIONS AFTER 12Z WEDNESDAY. WINDS WILL STEADILY INCREASE THROUGH
THE AFTERNOON...ESPECIALLY AT KCPR...AND THE MOUNTAINS TO THE SOUTH
AND WEST. EXPECT SOME INCREASED TURBULENCE OVER THESE AREAS AS A
RESULT.

WEST OF THE DIVIDE...SNOWFALL WILL CONTINUE ACROSS THE NORTHWESTERN
MOUNTAINS THIS EVENING. SNOWFALL WILL THEN SPREAD SOUTH AS A
STRONGER PUSH OF MOISTURE ENTERS THE STATE. SNOWFALL...AND
ASSOCIATED MVFR TO IFR CONDITIONS WILL BE FOUND ACROSS THE WESTERN
MOUNTAINS AND VALLEYS. THE WESTERN VALLEYS LOOK MOST FAVORABLE TO
SEE SHOWER ACTIVITY AFTER 16Z WEDNESDAY...WITH TEMPERATURES EXPECTED
TO BE WARM ENOUGH TO KEEP SHOWER ACTIVITY AS RAINFALL. MOUNTAIN TOPS
WILL REMAIN OBSCURED IN LOWERED CLOUDS AND SNOWFALL THROUGH MUCH OF
THE FORECAST PERIOD. EXPECT INCREASED TURBULENCE AND ICING FOR THE
WESTERN MOUNTAIN PASSES.

.FIRE WEATHER...
WINDY TO VERY WINDY ACROSS MOST OF THE MOUNTAINS THROUGH WEDNESDAY
NIGHT AND ALSO ALONG THE WIND CORRIDOR FROM JEFFREY CITY TO
CASPER. SOME LIGHT SNOW WILL FALL IN THE NORTHWEST MOUNTAINS INTO
EARLY THIS EVENING BEFORE TAPERING OFF. A NEW STRONGER STORM SYSTEM
WILL MOVE IN QUICKLY WEDNESDAY MORNING WITH SNOW DEVELOPING IN THE
NORTHWEST MOUNTAINS AND THEN GRADUALLY SPREADING SOUTH LATE IN THE
DAY INTO THE EVENING. A STRONG COLD FRONT WILL PUSH INTO THE WEST
LATE IN THE AFTERNOON AND SWING EAST OF THE DIVIDE IN THE EVENING.
AFTER ANOTHER MILD DAY EAST OF THE DIVIDE ON WEDNESDAY...IT WILL
COOL SHARPLY ON THURSDAY BY ABOUT 20 DEGREES IN MOST AREAS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
WYZ019.

HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
WYZ016.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 20, 5:00 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST TUE NOV 20 2012

WYZ001>020-022>030-211200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY GUSTY AND ERRATIC WINDS ARE EXPECTED ALONG THE ABSAROKAS AND
WEST CODY FOOTHILLS EARLY THIS MORNING...SUBSIDING IN THE CODY
FOOTHILLS LATE THIS MORNING. LIGHT TRAILER TRAFFIC AND HIGH PROFILE
VEHICLES ALONG WY120 BETWEEN CODY AND THE MONTANA STATE LINE SHOULD
EXPECT AREAS OF STRONG CROSSWIND THIS MORNING.

SOUTHWEST WINDS WILL INCREASE ACROSS THE REGION TODAY...MOST NOTABLY
FROM ROCK SPRINGS TO CASPER AND IN THE WIND RIVER MOUNTAINS. STRONG
WINDS WILL CONTINUE IN THE ABSAROKAS AND BIGHORNS. WINDS WILL ALSO
BECOME GUSTY IN YELLOWSTONE...ESPECIALLY OVER HIGHER ELEVATIONS
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...STRONG WINDS POSSIBLE ACROSS
MAINLY THE SOUTHERN WIND CORRIDOR ON WEDNESDAY.  SNOW INCREASING
ACROSS THE NORTHWEST DURING THE DAY.   COLD FRONT WILL BRING THE
POSSIBILITY OF STRONG WINDS ACROSS THE EASTERN SLOPES AND CENTRAL
BASINS WEDNESDAY NIGHT.  STRONG WINDS...SNOW...BLOWING AND DRIFTING
SNOW WESTERN AND NORTHERN MOUNTAINS WEDNESDAY NIGHT.

SATURDAY NIGHT AND SUNDAY...SNOW WILL INCREASE ACROSS THE WEST
SATURDAY NIGHT.  A CANADIAN COLD FRONT WILL SPREAD SNOW AND MUCH
COLDER TEMPERATURES ACROSS CENTRAL WYOMING ON SUNDAY.  ROADS WILL
LIKELY BECOME ICY AND SNOW-COVERED THROUGH THE DAY SUNDAY...MAKING
TRAVEL HAZARDOUS.

MONDAY...LIGHT SNOW AND COLD TEMPERATURES CONTINUE.  EXPECT ICY AND
SNOW-COVERED ROADS.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY WIND GUSTS OF 50 MPH OR HIGHER...OR ANY WIND
DAMAGE.

TEAM RIVERTON

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.